Other possible after-effects include flu-like symptoms, which could be indicative of hepatitis – i.e. inflammation of the liver.
Inflammation of the pancreas (pancreatitis) can lead to stomach pain, and skin issues might appear such as acne or an itchy red rash.
There may also be issues with libido, which may nosedive, and erectile dysfunction could occur.
If there are high levels of creatine kinase in the blood, you may be advised to stop taking the medication.
Aside from drinking alcohol or grapefruit, there are other factors that can greatly increase your risk of side effects.
Risk factors include:
- Being over 70 years old
- Having a history of liver disease
- Having a history of muscle-related side effects when taking a statin or Fibrate (another type of medicine for high cholesterol)
- Having a family history of myopathy or rhabdomyolysis
This post originally appeared on Daily Express :: Health Feed